Alert archive / Illinois / Special Weather Statements in 2020

Special Weather Statement, NWS Lincoln, IL

June 27, 20204 counties in Illinois

NWS Lincoln, IL issued this special weather statement at Jun 27, 2020, 1:21 PM CDT for 4 counties in Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2020, 1:21 PM CDT (18:21 UTC)
Expired
Jun 27, 2020, 2:00 PM CDT
In force
39 min
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Crawford County, IL, Edgar County, IL, Vermilion County, IL

The radar

The Evansville,IN radar (KVWX), 109 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

013 
WWUS83 KILX 271821
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
121 PM CDT Sat Jun 27 2020
 
ILZ046-057-063-067-068-271900-
Jasper-Vermilion-Clark-Edgar-Crawford-
121 PM CDT Sat Jun 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...EDGAR...EASTERN
JASPER...CLARK AND SOUTHEASTERN VERMILION COUNTIES UNTIL 200 PM
CDT...

At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Belgium to 7 miles west of Annapolis. Movement
was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Danville, Paris, Robinson, Marshall, Georgetown, Westville, Casey,
Tilton, Catlin, Oakwood, Oblong, Palestine, Chrisman, Martinsville,
Ridge Farm, Sidell, Hutsonville, Belgium, Hume and Flat Rock.

This includes the following highways...
 Interstate 70 between mile markers 130 and 154.
 Interstate 74 between mile markers 206 and 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3886 8755 3886 8807 4027 8776 4027 8753
      3936 8753 3931 8762 3930 8760 3922 8757
      3914 8766 3906 8757 3899 8758 3896 8751
      3890 8752
TIME...MOT...LOC 1821Z 266DEG 21KT 4006 8763 3912 8795 

$$

SB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 12:13 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 27, 12:13 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1213 PM CDT Sat Jun 27 2020

.SYNOPSIS...
Issued at 339 AM CDT Sat Jun 27 2020

A warm and humid weekend is expected across central Illinois with
scattered thunderstorms both today and Sunday.

&&

.UPDATE...
Issued at 955 AM CDT Sat Jun 27 2020

Scattered thunderstorms or clusters of storms have redeveloped
across portions of central Illinois this morning. Main focus seems
to be associated with warm advection atop trailing outflow from
complex of storms over Indiana. Storms across the Illinois River
Valley appear elevated and have been backbuilding some with an
attendant heavy rain threat but overall low severe threat. Across
east central Illinois west towards Springfield, will have to keep
a closer eye on overall storm strength as boundary layer
destabilization occurs over the next few hours. Deep layer shear
remains weak and any severe threat would likely be a localized
pulse wind threat.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 339 AM CDT Sat Jun 27 2020

A large cluster of thunderstorms that impacted northern Illinois
last evening has now pushed well to the east into western New
York/Pennsylvania...while another even larger storm complex has
formed in conjunction with a 40kt 850mb jet streak over northern
Kansas. In between these two features, a lingering outflow
boundary from the northern Illinois convection is triggering
isolated thunder across the northern half of the KILX CWA early
this morning. The Kansas complex will gradually shift E/SE into
the Ozarks and weaken as the nocturnal low-level jet decreases
after sunrise. Widely scattered showers/storms will continue to
develop further east across central Illinois, with CAMs suggesting
an increase in areal coverage along/east of I-57 this afternoon.
Have therefore hit PoPs hardest across the E/SE, with only chance
PoPs further west. Due to cloud cover and scattered precip, high
temperatures will be cooler than yesterday...with most locations
topping out in the lower to middle 80s. An MCV from the Kansas
storm complex will bring another increase in storm coverage to
mainly the southern half of the CWA this evening. Have therefore
gone with likely PoPs along/south of a Rushville to Paris line.
While an isolated damaging wind gust cannot be ruled out this
afternoon/evening, modest instability and weak wind shear will
mitigate any widespread severe weather threat.

.LONG TERM...(Sunday through Friday)
ISSUED AT 339 AM CDT Sat Jun 27 2020

Unsettled weather will prevail through much of the extended as a
frontal boundary wavers across the region for the next several
days. 00z Jun 27 models suggest the front may temporarily lift
north of central Illinois on Monday...which would provide a break
in the rain chances at that time. Have generally maintained 40-50
PoPs for both Sunday and Monday, but these may need to be lowered
further for Monday if trends persist. After that, an approaching
short-wave trough will bring enhanced rain chances Tuesday into
Wednesday...before things try to dry out by the end of the week.
Warm and humid conditions will prevail through the period...with
daily highs in the upper 80s and lower 90s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1209 PM CDT Sat Jun 27 2020

A bit of a tricky forecast on tap this afternoon and evening.
Clusters of storms are ongoing from near SPI to CMI this afternoon
and will likely continue over the next few hours before shifting
east of the terminals. Additional storms could redevelop this
afternoon associated with a wave over NE MO this hour, though
confidence is low. If additional storms do develop, they may be
focused further south towards the I-70 corridor. Winds will be out
of the west to southwest outside the influence of storms today,
then will become variable late tonight into Sunday or light south
to southeast.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Deubelbeiss
SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Deubelbeiss
Hazardous weather outlook, Jun 27, 11:21 AM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1121 AM CDT Sat Jun 27 2020

ILZ027>031-036>038-040>057-061>063-066>068-071>073-281100-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-
Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
1121 AM CDT Sat Jun 27 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms are expected today and tonight. A few
strong to severe storms will be possible, with damaging winds
being the main concern. Locally heavy rain and flash flooding are
also possible.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Occasional thunderstorms, with the potential for localized heavy
rainfall, will be possible each day. The probability for
widespread severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from noon to 8 pm today. Please
relay any information about observed severe weather to the
National Weather Service while following all local, state and CDC
guidelines.

Baker

In the hours before

Special weather statement, Jun 27, 10:51 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1051 AM CDT Sat Jun 27 2020

ILZ051>053-271645-
Sangamon-Macon-Christian-
1051 AM CDT Sat Jun 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHRISTIAN...EAST CENTRAL
SANGAMON AND SOUTHWESTERN MACON COUNTIES UNTIL 1145 AM CDT...

At 1050 AM CDT, Doppler radar was tracking a strong thunderstorm near
Edinburg, or 13 miles east of Springfield, moving east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springfield, Rochester, Harristown, Blue Mound, Edinburg, Stonington,
Illiopolis, Niantic, Mechanicsburg, Mount Auburn, Buffalo, Berry,
Sangchris Lake State Park and Roby.

This includes the following highways...
 Interstate 55 between mile markers 94 and 97.
 Interstate 72 between mile markers 100 and 104, and between mile
markers 113 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3961 8950 3979 8965 3992 8911 3966 8902
TIME...MOT...LOC 1550Z 253DEG 15KT 3972 8941

SB
Special weather statement, Jun 27, 11:40 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1140 AM CDT Sat Jun 27 2020

ILZ042-043-051-053-271730-
Logan-Sangamon-Macon-De Witt-
1140 AM CDT Sat Jun 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...NORTHEASTERN
SANGAMON...SOUTHWESTERN DE WITT AND NORTHERN MACON COUNTIES UNTIL
1230 PM CDT...

At 1139 AM CDT, Doppler radar was tracking a strong thunderstorm
south of Mount Pulaski, or 20 miles south of Lincoln, moving
northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Decatur, Forsyth, Maroa, Mount Pulaski, Warrensburg, Illiopolis,
Oreana, Latham, Cornland, Buffalo and Rowell.

This includes Interstate 72 between mile markers 114 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3982 8941 3992 8948 4013 8897 3994 8884
TIME...MOT...LOC 1639Z 240DEG 25KT 3993 8928

SB
Special weather statement, Jun 27, 12:10 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1210 PM CDT Sat Jun 27 2020

ILZ044-053-271800-
Macon-Piatt-
1210 PM CDT Sat Jun 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...SOUTHERN
PIATT...SOUTHEASTERN DE WITT AND NORTHERN MACON COUNTIES UNTIL 100 PM
CDT...

At 1210 PM CDT, Doppler radar was tracking a strong thunderstorm over
Decatur, moving northeast at 20 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Decatur, Forsyth, Bement, Cerro Gordo, Long Creek, Warrensburg,
Argenta, Oreana, Oakley, Cisco, Milmine and Decatur Airport.

This includes Interstate 72 between mile markers 136 and 162.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3989 8848 3980 8889 3992 8915 3994 8915
      4006 8884 4006 8875 4009 8874 4010 8873
      4010 8870
TIME...MOT...LOC 1710Z 242DEG 18KT 3989 8893

SB
Special weather statement, Jun 27, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
121 PM CDT Sat Jun 27 2020

ILZ046-057-063-067-068-271900-
Jasper-Vermilion-Clark-Edgar-Crawford-
121 PM CDT Sat Jun 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...EDGAR...EASTERN
JASPER...CLARK AND SOUTHEASTERN VERMILION COUNTIES UNTIL 200 PM
CDT...

At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Belgium to 7 miles west of Annapolis. Movement
was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Danville, Paris, Robinson, Marshall, Georgetown, Westville, Casey,
Tilton, Catlin, Oakwood, Oblong, Palestine, Chrisman, Martinsville,
Ridge Farm, Sidell, Hutsonville, Belgium, Hume and Flat Rock.

This includes the following highways...
 Interstate 70 between mile markers 130 and 154.
 Interstate 74 between mile markers 206 and 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3886 8755 3886 8807 4027 8776 4027 8753
      3936 8753 3931 8762 3930 8760 3922 8757
      3914 8766 3906 8757 3899 8758 3896 8751
      3890 8752
TIME...MOT...LOC 1821Z 266DEG 21KT 4006 8763 3912 8795

SB

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:32 PM CDTSpecial Weather StatementILXMarshall13 min
Jun 26, 8:39 PM CDTSevere Thunderstorm WarningILXMarshall21 min
Jun 27, 4:50 AM CDTSpecial Weather StatementILXMcLean25 min
Jun 27, 6:17 AM CDTSpecial Weather StatementILXChampaign28 min
Jun 27, 6:19 AM CDTSpecial Weather StatementILXVermilion26 min
Jun 27, 10:51 AM CDTSpecial Weather StatementILXChristian54 min
Jun 27, 11:40 AM CDTSpecial Weather StatementILXMacon50 min
Jun 27, 12:10 PM CDTSpecial Weather StatementILXMacon50 min

Nearby

Special Weather Statements in Illinois, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.